A path-size weibit stochastic user equilibrium model

Songyot Kitthamkesorn, Anthony Chen

Research output: Journal article publicationJournal articleAcademic researchpeer-review

60 Citations (Scopus)

Abstract

The aim of this paper is to develop a path-size weibit (PSW) route choice model with an equivalent mathematical programming (MP) formulation under the stochastic user equilibrium (SUE) principle that can account for both route overlapping and route-specific perception variance problems. Specifically, the Weibull distributed random error term handles the identically distributed assumption such that the perception variance with respect to different trip lengths can be distinguished, and a path-size factor term is introduced to resolve the route overlapping issue by adjusting the choice probabilities for routes with strong couplings with other routes. A multiplicative Beckmann's transformation (MBec) combined with an entropy term are used to develop the MP formulation for the PSW-SUE model. A path-based algorithm based on the partial linearization method is adopted for solving the PSW-SUE model. Numerical examples are also provided to illustrate features of the PSW-SUE model and its differences compared to some existing SUE models as well as its applicability on a real-size network.
Original languageEnglish
Pages (from-to)378-397
Number of pages20
JournalTransportation Research Part B: Methodological
Volume57
DOIs
Publication statusPublished - 1 Jan 2013
Externally publishedYes

Keywords

  • Logit model
  • Path-size weibit model
  • Random utility model
  • Stochastic user equilibrium
  • Weibull distribution

ASJC Scopus subject areas

  • Transportation
  • Management Science and Operations Research

Cite this